MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA BALLOON DILATATION CATHETER
Catalog Number CQ5084
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the basilic vein, the pta balloon catheter allegedly got stuck at the distal tip of the 6fr sheath as it was being retracted after the second inflation.The pta balloon and sheath were exchanged over the guidewire for a new balloon and a 7fr sheath that was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not performed as the lot number was not provided.Visual/microscopic inspection: the balloon size for this product is printed on the balloon hub of the catheter and identified the returned sample as an 8mm x 4cm balloon.The entire balloon and distal end of the catheter shaft extends out of the distal end of the introducer sheath.The balloon was prolapsed over the distal tip.No other anomalies were observed to the device at this time.The distal tip of the introducer sheath was examined under microscopic magnification (8x) and was observed to be flared, indicating retraction issues.No other anomalies were observed to the introducer sheath.Functional/performance evaluation: functional testing not performed due to sample condition.Medical records review: medical records were not provided; therefore, a review could not be performed.Image review: based on the image provided, a pta balloon could not be identified, can be confirmed.Conclusion: the device was returned.The investigation is confirmed for retraction issues as the balloon was returned within the customer's introducer sheath, the distal end of the introducer sheath was flared, and the balloon was prolapsed and bunched in appearance.The definitive root cause for the reported retraction issue could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: when the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Applying excessive force to the catheter can result in tip breakage or balloon separation.Use of the conquest pta dilatation catheter: apply negative pressure to fully evacuate fluid from the balloon.Confirm that the balloon is fully deflated under fluoroscopy.While maintaining negative pressure and the position of the guidewire, withdraw the deflated dilatation catheter over the wire through the introducer sheath.Use of a gentle counterclockwise motion may be used to help facilitate catheter removal through the introducer sheath.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the basilic vein, the pta balloon catheter allegedly got stuck at the distal tip of the 6fr sheath as it was being retracted after the second inflation.The pta balloon and sheath were exchanged over the guidewire for a new balloon and a 7fr sheath that were used to complete the procedure.There was no reported patient injury.

Brand Name
CONQUEST PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6130227
Report Number2020394-2016-01114
Device Sequence Number812950
Product Code DQY
UDI-Device Identifier00801741063060
UDI-Public(01)00801741063060
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCQ5084
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/28/2016
Supplement Report FDA Received Date01/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight71